Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 190, NWS Kansas City, MO

June 16, 2001Caldwell County, Daviess County, Livingston County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 16, 2001, 9:20 PM CDT for Caldwell County, Daviess County, Livingston County, Missouri. It was in force for 70 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 16, 2001, 9:20 PM CDT (02:20 UTC)
Expired
Jun 16, 2001, 10:30 PM CDT
In force
70 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Caldwell County, MO, Daviess County, MO, Livingston County, MO

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:20 PM CDTHail 1.75Cameron, MO
Jun 16, 9:30 PM CDTHail 1.75Hamilton, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2001-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2001-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS53 KEAX 170220
SVRMCI
MOC025-061-117-170330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
920 PM CDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI
  DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF CHILLICOTHE

* UNTIL 1030 PM CDT

* AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF KIDDER...OR ABOUT 34 
  MILES WEST OF CHILLICOTHE...MOVING EAST AT 30 MPH. ADDITIONAL 
  SEVERE THUNDERSTORMS WERE LOCATED NEAR GALLATIN AND THEY WERE
  MOVING TO THE EAST AT 30 MPH. 

AT 910 PM CDT DIME TO QUARTER SIZE HAIL WAS REPORTED IN CAMERON.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMILTON AT 925 PM CDT
  NETTLETON AT 935 PM CDT
  CARLOW AT 940 PM CDT
  BRECKENRIDGE AT 945 PM CDT
  MOORESVILLE AT 950 PM CDT
  SPRINGHILL AT 955 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.

LAT...LON 3964 9336 3996 9338 3995 9376 4002 9377
          4005 9421 3954 9419 3956 9402 3958 9395
          3958 9388

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:20 PM CDT, 7 hours earlier.

Area forecast discussion, Jun 16, 2:20 PM CDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
220 PM CDT SAT JUN 16 2001

RETURN MOISTURE AND WARM FRONT DRAPPED OVER NRN KS/MO WILL PROVIDE
THE FORECAST CHALLENGE FOR THE NEXT COUPLE OF DAYS. LOWER TO MID 60S
DEWPOINTS HAVE SURGED INTO CENTRAL KANSAS EARLY THIS AFTERNOON AHEAD
OF A DEEPENING SURFACE LOW IN SWRN KS. THE BEST SFC CONVERGENCE IS
LOCATED OVER CENTRAL KS...BUT CAPPING HAS SURPRESSED CONVECTION THUS
FAR. 700MB TEMPERATURES DROP SIGNIFICANTLY INTO NWRN MO (7-8C)...BUT
DEEP LAYER MOISTURE AND SFC CONVERGENCE ARE NOT AS FAVORABLE FOR
STORM DEVELOPMENT. EXPECT SOME SCATTERED CONVECTION TO BREAK THROUGH
THE CAP EARLY THIS EVENING IN NCENTRAL MO...AND AS MOISTURE DEEPENS
OVER NWRN MO SOME STORMS COULD FIRE AS WELL.

DONT ANTICIPATE AN ORGANIZED MCS TO FORM OUT OF THE SCATTERED
CONVECTION THIS EVENING DUE TO THE LACK OF A SIGNIFICANT SHORTWAVE
TO ENHANCE LOW LEVEL INFLOW. A MORE ORGANIZED COMPLEX IS LIKELY LATE
TONIGHT WHEN ETA/AVN PROG A 700MB TROUGH TO MOVE OUT OF THE ROCKIES.
THE MOST LIKELY REGION FOR MCS GENERATION WILL BE IN CENTRAL
NEBRASKA. REMNANTS OF THIS COMPLEX COULD TRACK INTO NWRN MO BY EARLY
MORNING...SO WILL INCLUDE HIGH CHANCE POPS THERE. 850MB DEWPOINT
GRADIENT IS PROGGED TO BE VERY SHARP FROM NWRN MO TO THE CENTRAL
PART OF THE STATE SO CLUSTERS WILL LIKELY DIE SHORTLY AFTER REACHING
THE MISSOURI RIVER. WILL TAPER POPS FROM NW MO TO CENTRAL MO
ACCORDINGLY.

MODELS PUSH WARM FRONT WELL NORTH OF THE AREA BY MONDAY AND 700MB
TEMPERATURES OF 11 TO 13C SUGGEST A CAP WILL BE IN PLACE. WILL GO
WITH A DRY FORECAST SUN NIGHT AND MONDAY. THE FRONT DROPS SOUTH AS A
COLD FRONT MONDAY NIGHT SO WILL INTRODUCE STORMS INTO THE FORECAST
AND LEAVE THEM THROUGH WEDNESDAY AS IT STALLS OVER NRN MO. DRIER AND
COOLER CONDITIONS LOOK TO BE ON TAP FOR THE SECOND HALF OF THE WEEK.

.EAX...
KS...NONE.
MO...NONE.4

KOCH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:13 PM CDTSevere Thunderstorm WarningEAXClay, Clinton47 min
Jun 16, 9:39 PM CDTSevere Thunderstorm WarningEAXJackson51 min
Jun 17, 4:57 PM CDTSevere Thunderstorm WarningEAXNodaway63 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.